Alert archive / Kansas / High Wind Warnings in 2008

High Wind Warning 1, NWS Springfield, MO

December 13, 2008Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this high wind warning at Dec 13, 2008, 12:12 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2008, 12:12 PM CST (18:12 UTC)
Expired
Dec 13, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 12:30 PM CSTNON-TSTM WND DMGLamar, MOSUPER 8 MOTEL SIGN BLOWN DOWN IN LAMAR
Dec 13, 1:45 PM CSTNON-TSTM WND GST 60Columbus, KSWIND GUSTS ESTIMATED TO 60 MPH. POWER OUTAGES REPORTED IN COLUMBUS. PIECES OF SIDING BEING BLOWN FROM HOMES. LARGE PLAYGROUND EQUIPMENT ROLLED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 781 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
781 m²/s²
0-3 km storm-relative helicity
832 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 131812
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 PM CST SAT DEC 13 2008

...STRONG AND GUSTY WINDS THIS WEEKEND...

.A POWERFUL LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP TODAY
AND BEGIN TO MAKE ITS WAY ACROSS THE PLAINS AND INTO THE GREAT
LAKES REGION BY LATE SUNDAY. AHEAD OF THE LOW...SOUTH WINDS WILL
CONTINUE TO INCREASE TO 25 TO 35 MPH THROUGH EARLY AFTERNOON.
FREQUENT WIND GUSTS IN THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED...
WITH A FEW GUSTS TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL
LIKELY OCCUR ACROSS THE OSAGE PLAINS REGION OF SOUTHEAST KANSAS
AND WEST CENTRAL MISSOURI. WINDS WILL REMAIN STRONG OUT OF THE
SOUTH THROUGH MUCH OF SUNDAY BEFORE AN ARCTIC COLD FRONT SWITCHES
WINDS TO THE NORTH AND NORTHWEST FROM LATE SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. PORTIONS OF THIS WIND ADVISORY MAY
THEREFORE BE EXTENDED INTO SUNDAY.

KSZ073-097-101-MOZ066-077-088-140300-
/O.NEW.KSGF.HW.W.0001.081213T1812Z-081214T0000Z/
/O.EXT.KSGF.WI.Y.0016.000000T0000Z-081214T0300Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE
1212 PM CST SAT DEC 13 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 9 PM CST THIS
EVENING. 

SUSTAINED SOUTH WINDS OF 35 TO 45 MPH ARE EXPECTED FROM NOON
THROUGH EARLY SATURDAY EVENING. FREQUENT WIND GUSTS IN THE 45 TO
55 MPH RANGE ARE ALSO EXPECTED...WITH GUSTS AS HIGH AS 60 MPH
POSSIBLE OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI. WHILE THE WINDS WILL EASE A BIT BY SATURDAY
EVENING...THEY WILL REMAIN STRONG INTO SUNDAY...AND AN EXTENSION
OF THE WIND ADVISORY MAY BE NECESSARY THROUGH SUNDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO BROKEN LIMBS...DIFFICULT DRIVING
CONDITIONS...AND PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE UNSECURED
OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.


$$

MOZ055>058-067>071-078>083-089>095-101>103-140300-
/O.CON.KSGF.WI.Y.0016.000000T0000Z-081214T0300Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
1212 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED FROM MID
MORNING TODAY THROUGH AT LEAST EARLY SATURDAY EVENING. FREQUENT
WIND GUSTS IN THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED...WITH
GUSTS AS HIGH AS 50 MPH POSSIBLE. THE STRONGEST WINDS WILL LIKELY
OCCUR OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WEST CENTRAL
MISSOURI. SOUTH WINDS WILL REMAIN STRONG INTO SUNDAY BEFORE AN
ARCTIC COLD FRONT SHIFTS WINDS TO THE NORTH AND NORTHWEST FROM
LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. PORTIONS OF THIS WIND
ADVISORY MAY THEREFORE BE EXTENDED INTO TONIGHT OR SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

BARJENBRUCH
3 follow-up statements
000 
WWUS73 KSGF 131933
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CST SAT DEC 13 2008

...STRONG AND GUSTY WINDS THIS WEEKEND...

.A POWERFUL LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP TODAY
AND BEGIN TO MAKE ITS WAY ACROSS THE PLAINS AND INTO THE GREAT
LAKES REGION BY LATE SUNDAY. AHEAD OF THE LOW...SOUTH WINDS WILL
CONTINUE TO INCREASE TO 25 TO 35 MPH THROUGH EARLY AFTERNOON.
FREQUENT WIND GUSTS IN THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED...WITH
A FEW GUSTS TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL LIKELY
OCCUR ACROSS THE OSAGE PLAINS REGION OF SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI WHERE GUSTS TO 60 MPH WILL BE POSSIBLE ON
SATURDAY AFTERNOON. WINDS WILL REMAIN STRONG OUT OF THE SOUTH
THROUGH MUCH OF SUNDAY BEFORE AN ARCTIC COLD FRONT SWITCHES WINDS
TO THE NORTH AND NORTHWEST FROM LATE SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT.

KSZ073-097-101-MOZ066-077-088-140745-
/O.EXT.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
/O.CON.KSGF.HW.W.0001.000000T0000Z-081214T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE
132 PM CST SAT DEC 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

SUSTAINED SOUTH WINDS OF 35 TO 45 MPH ARE EXPECTED FROM NOON
THROUGH EARLY SATURDAY EVENING. FREQUENT WIND GUSTS IN THE 45 TO
55 MPH RANGE ARE ALSO EXPECTED...WITH GUSTS AS HIGH AS 60 MPH
POSSIBLE OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI. WHILE THE WINDS WILL EASE A BIT BY SATURDAY
EVENING...THEY WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS TO 45
MPH THROUGH SUNDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO BROKEN LIMBS...DIFFICULT DRIVING
CONDITIONS...AND PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

MOZ096>098-104>106-140745-
/O.NEW.KSGF.WI.Y.0017.081214T1200Z-081215T0000Z/
DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AVA...WEST PLAINS...WINONA...EMINENCE...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
132 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH
ON SUNDAY MORNING...AND LAST THROUGH AT LEAST EARLY SUNDAY EVENING.
FREQUENT WIND GUSTS IN THE 40 TO 45 MPH RANGE ARE ALSO
EXPECTED. A COLD FRONT WILL PUSH THROUGH THE AREA LATE ON
SUNDAY...SWITCHING WINDS AROUND TO THE NORTHWEST. IT WILL REMAIN QUITE
BREEZY OVERNIGHT ON SUNDAY...BUT SHOULD BE IN THE 20 TO 30 MPH
RANGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

MOZ055>058-067>071-078>083-089>095-101>103-140745-
/O.EXT.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
132 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED FROM MID
MORNING TODAY THROUGH AT LEAST EARLY SATURDAY EVENING. FREQUENT
WIND GUSTS IN THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED...WITH
GUSTS AS HIGH AS 50 MPH POSSIBLE. THE STRONGEST WINDS WILL LIKELY
OCCUR OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WEST CENTRAL
MISSOURI. WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS TO
45 MPH THROUGH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

BARJENBRUCH
000 
WWUS73 KSGF 132353
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CST SAT DEC 13 2008

...STRONG AND GUSTY WINDS THIS WEEKEND...

.A POWERFUL LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP TONIGHT 
AND BEGIN TO MAKE ITS WAY ACROSS THE PLAINS AND INTO THE GREAT
LAKES REGION BY LATE SUNDAY. AHEAD OF THE LOW...SOUTH WINDS WILL
CONTINUE AT 25 TO 35 MPH WITH FREQUENT WIND GUSTS IN THE 40 TO 45
MPH RANGE. WINDS WILL REMAIN STRONG OUT OF THE SOUTH THROUGH MUCH
OF SUNDAY BEFORE AN ARCTIC COLD FRONT SWITCHES WINDS TO THE NORTH
AND NORTHWEST FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

KSZ073-097-101-MOZ066-077-088-141200-
/O.EXP.KSGF.HW.W.0001.000000T0000Z-081214T0000Z/
/O.EXT.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE
553 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TONIGHT THROUGH
AT LEAST LATE SUNDAY AFTERNOON. FREQUENT WIND GUSTS IN THE 40 TO 45 MPH
RANGE ARE ALSO EXPECTED...WITH GUSTS AS HIGH AS 45 MPH POSSIBLE.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE UNSECURED
OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.



$$

MOZ055>058-067>071-078>083-089>095-101>103-141200-
/O.CON.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
553 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TONIGHT THROUGH
AT LEAST EARLY SUNDAY EVENING. FREQUENT WIND GUSTS IN THE 40 TO 45
MPH RANGE ARE ALSO EXPECTED...WITH GUSTS AS HIGH AS 45 MPH
POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH
OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

MOZ096>098-104>106-141200-
/O.CON.KSGF.WI.Y.0017.081214T1200Z-081215T0000Z/
DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AVA...WEST PLAINS...WINONA...EMINENCE...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
553 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS ARE EXPECTED REMAIN AT 25 TO 35 MPH AND
LAST THROUGH AT LEAST EARLY SUNDAY EVENING. FREQUENT WIND GUSTS IN
THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED. A COLD FRONT WILL PUSH
THROUGH THE AREA LATE ON SUNDAY... SWITCHING WINDS AROUND TO THE
NORTHWEST. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

TERRY
000 
WWUS73 KSGF 140002 CCA
NPWSGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CST SAT DEC 13 2008

...STRONG AND GUSTY WINDS THIS WEEKEND...

.A POWERFUL LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP TONIGHT 
AND BEGIN TO MAKE ITS WAY ACROSS THE PLAINS AND INTO THE GREAT
LAKES REGION BY LATE SUNDAY. AHEAD OF THE LOW...SOUTH WINDS WILL
CONTINUE AT 25 TO 35 MPH WITH FREQUENT WIND GUSTS IN THE 40 TO 45
MPH RANGE. WINDS WILL REMAIN STRONG OUT OF THE SOUTH THROUGH MUCH
OF SUNDAY BEFORE AN ARCTIC COLD FRONT SWITCHES WINDS TO THE NORTH
AND NORTHWEST FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

KSZ073-097-101-MOZ066-077-088-141230-
/O.EXP.KSGF.HW.W.0001.000000T0000Z-081214T0000Z/
/O.COR.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE
601 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TONIGHT THROUGH
AT LEAST LATE SUNDAY AFTERNOON. FREQUENT WIND GUSTS IN THE 40 TO 45 MPH
RANGE ARE ALSO EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE UNSECURED
OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.


$$

MOZ055>058-067>071-078>083-089>095-101>103-141230-
/O.COR.KSGF.WI.Y.0016.000000T0000Z-081215T0000Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
601 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TONIGHT THROUGH
AT LEAST EARLY SUNDAY EVENING. FREQUENT WIND GUSTS IN THE 40 TO 45
MPH RANGE ARE ALSO EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH
OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

MOZ096>098-104>106-141230-
/O.COR.KSGF.WI.Y.0017.081214T1200Z-081215T0000Z/
DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AVA...WEST PLAINS...WINONA...EMINENCE...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
601 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS ARE EXPECTED REMAIN AT 25 TO 35 MPH AND
LAST THROUGH AT LEAST EARLY SUNDAY EVENING. FREQUENT WIND GUSTS IN
THE 40 TO 45 MPH RANGE ARE ALSO EXPECTED. A COLD FRONT WILL PUSH
THROUGH THE AREA LATE ON SUNDAY...SWITCHING WINDS AROUND TO THE
NORTHWEST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. WINDS THIS STRONG MAY ALSO BREAK LIMBS AND MOVE
UNSECURED OBJECTS SUCH AS PATIO FURNITURE AND GARBAGE CANS.

$$

TERRY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this high wind warning went out at Dec 13, 11:34 AM CST, 38 minutes earlier.

Area forecast discussion, Dec 13, 11:34 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CST SAT DEC 13 2008

...UPDATE TO AVIATION...

.DISCUSSION...

CROSS POLAR FLOW DIRECTLY INTO THE CANADIAN PRAIRIES WILL CREATE
SOME WINTRY WEATHER FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.  AN ARCTIC AIRMASS WILL SLIDE DOWN THE NORTH AMERICAN
CONTINENT...EVENTUALLY WEDGING INTO THE OZARKS REGION SUNDAY NIGHT.
A DRASTIC DROP IN TEMPERATURES BEHIND THE FRONT WILL CAUSE RAIN TO
TRANSITION INTO FREEZING RAIN...EVENTUALLY CHANGING OVER TO A PERIOD
OF SLEET AND SNOW.

WE STILL BELIEVE THAT THE WINDOW OF OPPORTUNITY FOR FREEZING RAIN
WILL BE SHORT LIVED...DUE TO THE PROGRESSIVE NATURE OF THE
FRONT...ALONG WITH THE DEPTH OF THE AIRMASS.  SOUTH CENTRAL MISSOURI
MAY EXPERIENCE HEAVIER AMOUNTS OF FREEZING RAIN...CAUSING MORE
IMPACT ON ELEVATED SURFACES.  SLEET AND SNOW ACCUMULATIONS OF A
DUSTING TO TWO INCHES CAN NOT BE RULED OUT...CAUSING ROADWAYS TO
BECOME SLICK.

SHORT TERM (TODAY - MONDAY)...
WIND SPEEDS WILL EXCEED ADVISORY CRITERIA TODAY AND PROBABLY SUNDAY
AS WELL.  SOUTH WINDS SUSTAINED AT 30 MPH AT TIMES CAN NOT BE RULED
OUT...WITH GUSTS PUSHING 40 MPH.  THESE STRONG WINDS WILL PUMP SOME
WARMER AIR BACK INTO THE OZARKS.  AS A MATTER OF FACT...READINGS
WILL CLIMB INTO THE 50S TODAY...WHILE 60S CAN NOT BE RULED OUT FOR
SUNDAY.

IM GOING TO KEEP POPS THROUGH SUNDAY MORNING ON THE LOW SIDE.  THE
GULF OF MEXICO TOOK A POUNDING OVER THE PAST COUPLE OF
DAYS...LEAVING A 40 DEW POINT AIRMASS AS FAR SOUTH AS THE CENTRAL
GULF BUOYS.  THEREFORE DESPITE SOUTH WINDS...WHAT NORMALLY WOULD BE
A MOISTURE ADVECTION REGIME...WILL ONLY PUMP BACK CONTINENTAL AIR
FOR A WHILE.  EVENTUALLY THE GULF WILL RECOVER...AND BETTER MOISTURE
IS FORECASTED TO TRANSPORT BACK IN DURING THE DAY ON SUNDAY.

WITH THE INCREASE IN MOISTURE COMES AN INCREASE IN
INSTABILITY...SETTING THE STAGE FOR A PERIOD OF THUNDERSTORMS SUNDAY
NIGHT.  GRANTED...INSTABILITY LOOKS TO BE VERY MARGINAL...BUT WIND
FIELDS WILL BE OUT OF CONTROL...HELPING TO DYNAMICALLY ENHANCE
UPDRAFTS.  I WILL CONTINUE THE MENTION OF STRONG TO SEVERE STORMS
WITHIN THE HWO.

COLLABORATION WITH HPC AND A FEW OF OUR SURROUNDING OFFICES RESULTED
IN USING THE WRF TIMING AND POSITIONING OF THE FRONT SUNDAY NIGHT
INTO MONDAY.  THIS SOLUTION HAS A MORE PROGRESSIVE COMPONENT TO
IT...WHILE PUSHING IT FURTHER SOUTH INTO ARKANSAS AND NORTHERN
MISSISSIPPI.  BASICALLY ALMOST EVERYONE WILL EXPERIENCE A WINDOW OF
FREEZING RAIN SHORTLY AFTER THE FRONTAL PASSAGE.  BUFKIT SOUNDINGS
SUGGEST ONE TO TWO HOURS OF FREEZING RAIN...FOLLOWED BY ONE TO THREE
HOURS OF SLEET AND SNOW.  LIGHTER ACCUMULATIONS WILL OCCUR OVER
SOUTHEAST KANSAS WHERE A DRIER AIRMASS WILL EXIST.  MEANWHILE...THE
EASTERN OZARKS COULD HAVE HIGHER IMPACTS DUE TO THE HEAVIER FREEZING
RAIN AMOUNTS EXPECTED.

THE BULK OF THIS MIXED PRECIPITATION WILL HAVE SHIFTED EAST OF THE
REGION BY MONDAY AFTERNOON.

LONG TERM (TUESDAY - FRIDAY)...

THE FORECAST FOR THIS TIME PERIOD CONTINUES TO BE VERY UNCERTAIN.  A
FAST ZONAL REGIME WILL LIKELY FACILITATE MULTIPLE SHORTWAVES TO
MIGRATE ACROSS THE REGION.  THESE WAVES WILL CAUSE PERIODS OF LIFT
AND PRECIPITATION TO OCCUR.  WHAT WE DO NOT KNOW...REGARDS THE
TIMING OF THESE SWIFT MOVING SHORTWAVES...AND HOW MUCH LIFT WILL BE
ASSOCIATED WITH THEM.

SOMETHING ELSE TO CONSIDER IS THAT THE GULF WILL BE CHARGED AS
SOUTHERLY TRAJECTORIES OCCUR OVER THIS WATER BODY THROUGH NEXT
WEEK.  THEREFORE IF PERHAPS A MORE SUBSTANTIAL WAVE DEVELOPS...THERE
WILL BE LOADS OF MOISTURE AVAILABLE FOR SIGNIFICANT PRECIPITATION TO
OCCUR.

ONE FINAL ITEM TO POINT OUT...I DONT THINK THE MODELS ARE HANDLING
THE POSITIONING OF THE ARCTIC AIRMASS BEYOND MONDAY VERY WELL.
YESTERDAY BOTH THE GFS AND ECMWF WERE RETURNING SOUTHERLY WINDS BY
LATE TUESDAY.  THE MODELS ARE NOT QUITE DOING THAT IN TODAYS
RUNS...BUT STILL ERODES THE AIRMASS BY WEDNESDAY NIGHT...WHICH IS
PROBABLY STILL TOO SOON.  BETTER DETAILS REGARDING TUESDAY THROUGH
FRIDAY WILL BECOME MORE CLEAR WITH FUTURE MODEL RUNS.

CRAMER

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...THE MAIN AVIATION PROBLEM FOR THE NEXT
24 HOURS WILL BE VERY STRONG WIND FIELDS IN THE LOWER ATMOSPHERE.
OVER THE PAST HOUR...WINDS HAVE GUSTED OUT OF THE SOUTH TO 46 KTS
AND 47 KTS AT KJLN AND KFSK RESPECTIVELY. WINDS AT SGF HAVE BEEN A
BIT LIGHTER BUT ARE STILL GUSTING OVER 30 KTS AND WILL CONTINUE TO
DO SO THROUGH THE TAF PERIOD. WINDS AT THE TOP OF THE SHEAR LAYER
ARE SIMILAR IN DIRECTION TO THE SURFACE...180 TO 200 DEGREES...AND
SLIGHTLY STRONGER WITH A 50 TO 60 KTS EXPECTED TO PERSIST THROUGH
THE TAF PERIOD. THEREFORE...LOW LEVEL WIND SHEAR IS FORECAST FOR
THE DURATION OF THE TAF.

A LAYER OF SCATTERED STRATOCUMULUS HAS BEGUN TO MAKE ITS WAY INTO
THE SGF AERODROME. THIS CLOUD LAYER IS FORECAST TO GRADUALLY
THICKEN AND BUILD DOWN TO MVFR CONDITIONS BY EVENING. THESE CLOUDS
WILL ALSO BUILD WEST INTO THE JLN AERODROME WHERE MVFR CONDITIONS
WILL ALSO TAKE OVER BY EARLY EVENING. A FEW LIGHT SHOWERS WILL BE
POSSIBLE TOWARD SUNDAY MORNING...BUT THEY LOOK TO BE ISOLATED AND
COVERAGE SHOULD NOT BE GREAT.

BARJENBRUCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
     FOR MOZ057-058-069>071-080>083-090>092-095>098-103>106.

     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MOZ055>058-066>071-
     077>083-088>095-101>103.

KS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Dec 13, 3:53 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CST SAT DEC 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
353 AM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WIND GUSTS IN EXCESS OF 40 MPH WILL OCCUR THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE AGAIN THROUGH
 SUNDAY.

 STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
 WINDS ARE POSSIBLE SUNDAY EVENING AND SUNDAY NIGHT.  THERE IS A
 LOW RISK FOR LARGE HAIL WITH SOME OF THE STRONGER STORMS.

 FOLLOWING THE DEVELOPMENT OF THESE STORMS...A BRIEF PERIOD OF
 FREEZING RAIN WILL EVENTUALLY CHANGE OVER TO SLEET AND SNOW.
 FREEZING RAIN ACCUMULATIONS WILL RANGE FROM A GLAZE TO ONE
 QUARTER OF AN INCH. ADDITIONAL SLEET AND SNOW ACCUMULATIONS
 RANGING FROM A DUSTING TO TWO INCHES ARE EXPECTED.

 ADDITIONAL PERIODS OF WINTRY PRECIPITATION REMAIN POSSIBLE
 THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER...THE EXACT TIMING AND
 LOCATION OF THIS WINTRY PRECIPITATION IS STILL IN QUESTION.

 INTERESTS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD
 MONITOR UPDATED FORECASTS FROM THE NATIONAL WEATHER SERVICE...
 REGARDING THIS PENDING WINTER STORM EXPECTED LATE SUNDAY NIGHT
 INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 1:46 AM CSTWinter Storm WatchSGFCamden, Christian, Dallas, Dent, Douglas, Greene and 14 more25 hr
Dec 13, 1:32 PM CSTWind AdvisorySGFDouglas, Howell, Oregon, Ozark, Shannon, Taney28 hr

Nearby

High Wind Warnings in Kansas, 2008High Wind Warnings in Missouri, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.